Lamictal for anxiety : I have been on... - Anxiety and Depre...

Anxiety and Depression Support
45,421 members46,781 posts

Lamictal for anxiety

Chewy1234
Chewy1234

I have been on Zoloft 100 and Gabapentin 600 and Vistiril 25 for 15 years. I have done really well until a couple months ago. I started having EXTREME anxiety with depression. The anxiety is making me so uncomfortable and I have been prescribed Lamicatal to add to my meds. I don’t know why my other meds stopped working. I am afraid to take the Lamictal because I don’t want it to make me feel even worse and also afraid I will get a rash as a side effect. I need to feel better but my anxiety is scaring me out of taking the new med. I thought it was only used for bipolar patients and I don’t have bipolar but the doctor said my anxiety is so bad that I should try it. Anyone here using it for anxiety? Has it helped? Please respond. Hope you are well. Thank you!

10 Replies
oldestnewest

Lamictal is a serious med to my understanding. A mood stabilizer.

I was on it for a short amount of time after a misdiagnosis of bipolar.

My sister was on it for bipolar but developed the rash.

I wasn’t aware that it could be prescribed & taken for anxiety.

Please be safe, ask questions, & follow your intuition.

Best of luck ✨

Thank you. Did it not help you with your anxiety?

It was many years ago... but I don’t remember it helping my anxiety. It actually really complicated things for me because I was misdiagnosed & taking multiple other meds.

It was the catalyst for me taking a break in meds all together which was another version of the same nightmare.

The things that have helped most with my anxiety is CBD & occasional, as needed anti anxiety med (Ativan or Hydroxyzine).

Sad2Bme
Sad2Bme in reply to brokenlight

Wandering, what is it that makes Lamictal a "serious" drug ?

That’s just my personal experience and I’m sure some people do great on the med.

Thank you for the information. I have a therapist and am using the CBT techniques. Be well and thanks again!

You’re welcome & thank you ✨✨✨

Best of luck!

Well now...you have really made me think!

The last 8 years of off the scale anxiety and depression made me consider taking the lid off something I have long denied. A fabulous hypomanic episode in my 30s got me hospitalised. It was followed by an impossible depression. I eventually got off goodness knows what meds and lithium. It took two years with guidance. Since then I’ve had a life. Up and down but nothing like as dramatic as then.

So, I saw a psychiatrist a year ago when I couldn’t function with the bouts of anxiety and weeks of crying anymore. She put a question mark over a bipolar diagnosis, but prescribed lamotrigine (Lamitical). After just 3 days at 50mg I felt 'normal‘ for the first time in years. A year later 150mg seems to be a therapeutic dose for me. It gives me a safe place from which to calmly sort out and avoid, as much as possible, the things and events that cause my anxieties.

Your post was 2 months ago. I wonder if you tried Lamictal/lamotrigine. I dont take any other meds for anxiety/depression.

I haven't taken it. Im still afraid to. What is your diagnosis? Anxiety, depression or bipolar? Im so glad it has worked so well for you. Im doing CBT and its sloooooowly helping. I am anxious nearly all the time still its just not as severe. I don't know what triggered this. It has been going on since January. I am starting menopause so maybe that's it??? So frustrating. I just want to feel normal again. I am so happy for you that you feel well again.

Hi Chewy1234

I haven’t got a definite diagnosis.

I had treatment for bipolar disorder when I was in my 30‘s. I have had highs and lows throughout my life, always made worse by stress and lack of sleep.

I am 66 now and happily taking Lamotrigine which acts as a mood leveller for me....no anxiety and no depression and I can still enjoy the natural highs of life. I have also benefited from CBT. I still don’t take any other meds. I was scared of the side effects of lamotrigine too, but only suffered a few headaches and nausea at first.

Menopause? Hormones play a huge part in running our our lives so I think you’re right to wonder if that has anything to do with the way you’re feeling.

Listen to your body, treat it well and everything will come good again.

You may also like...